MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 62MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Joint Laxity (4526)
Date of Event 09/24/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New unity record created in order to update etq complaint number (b)(4).Litigation alleges that the patient suffers from pain, discomfort, inflammation, and large amounts of toxic cobalt chromium metal ion particles to be released into the blood, tissue, and bone.Update rec'd 1/10/2014 ¿ pfs and medical records received.Part/lot was provided.Original litigation mentioned issues from metal on metal; however, the sticker sheet indicates that the patient was actually implanted with poly and ceramic.There is no new additional information that would affect the existing mdr decision.The complaint was updated on: 2/4/2014 update ad 01 may 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.There were no new allegation and revision reported.Added stem due to previously alleged large amounts of toxic cobalt chromium metal ion.Added lawyer in the associated contact.Update ad 16 jul 2021.Pfs and medical records received.Pfs alleges pain, swelling, snapping, and clunking sound.Pfs also indicated that the patient is using cane and wheelchair.Doi: (b)(6) 2010 - dor: none reported (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE 100 ACET CUP 62MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12306343
Report Number1818910-2021-17555
Device Sequence Number4785507
Product Code LPH
UDI-Device Identifier10603295008606
UDI-Public10603295008606
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-01-062
Device Catalogue Number121701062
Device Lot NumberE2AJM1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX54OD; APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 12; DELTA CER HEAD 12/14 36MM +1.5; PINNACLE 100 ACET CUP 54MM; ALTRX +4 NEUT 36IDX54OD; APEX HOLE ELIM POSITIVE STOP; CORAIL2 STD SIZE 12; DELTA CER HEAD 12/14 36MM +1.5; PINNACLE 100 ACET CUP 54MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight93 KG